Jump to content
CrazyBoards.org

Paxil/SSRIs making me feel disconnected?


Recommended Posts

I have been on Paxil 10 mg/day for about 4 years. I am... content. It controls the grouchiness and depression that I am prone to. I am on such a low dose, side effects are minor, which is nice.

But my wife, who has seen be before and after Paxil, believes it makes me disconnected, introverted, unaffectionate, quiet at parties...She may be right. I am all of those things, and they are worse than they used to be. I am also less creative than I used to be. I don't call my mom much anymore either. But why?

What I'd like to know from other users is... can the drug be doing this? I'm so far inside, I can't see the answer. I started taking Paxil at a very bad time in my life, and it helped so much I stuck with it--I used to be grouchy all the time, and very defensive. Now life is good, I am considering going off it.

But maybe I actually need more to break me out of my shell? I don't know. (I am talking to my doctor tomorrow. I don't have a shrink though.)

I would love to hear your experiences. Thanks.

Link to comment
Share on other sites

What I'd like to know from other users is... can the drug be doing this? I'm so far inside, I can't see the answer. I started taking Paxil at a very bad time in my life, and it helped so much I stuck with it--I used to be grouchy all the time, and very defensive. Now life is good, I am considering going off it.

SSRIs don't tend to work for my depression at all, but that doesn't mean that doctors haven't tried them on me-- and one big thing that I noticed while on Zoloft for more than the past 6months was that I found it very hard to have any strong emotions at all. I wasn't really depressed (although this may have been the Wellbutrin) but the zoloft definitly made me almost emotionally numb if that makes sense. I didn't get very happy (even if something good happened or if I was hanging out with good friends and everyone was laughing and I should have been having a great time) or very sad or angry (again, even if I should have been...if I had an argument with someone and normally would have been mad, I knew I should have been, but was more 'eh' about it--- if someone hurt me and I really wanted to cry or would have normally, there was nothing there really)...I probably cried a total of 3 times while on the zoloft, and then it would be a few little tears and nothing. Sometimes you need a good cry, you know (IDK if this is more of a girl-thing or what) but a nice big sob sometimes lets out a LOT of the tension and feeling and it was so odd and uncomfortable to not have those strong emotions at all anymore. I feel like if there had been some big tragedy during that time that I wouldn't have been able to have emotions about it. Thank goodness that nothing like that happened, but it was just kind of blank emotion-wise during that time.

I hope this is making sense to you a little bit- I tend to ramble on. A lot of this I've been seeing a bit more clearly now that I've been off of it for a few weeks-- I don't know if this is sort-of what you were talking about to a degree or not, but I thought I'd just share my experience.

The other thing I wanted to mention was to be careful going off of your AD-- if you don't have a pdoc I wonder if you would be able to meet with one to discuss your options (or have your general doctor consult with one?). Sometimes after being on an AD for a while, your brain chem. gets balanced out and people are able to taper off of them just fine-- other people find that they need a low maintainence dosage to keep them balanced. I would just be careful to do this under the supervision of a doctor and be aware of changes in your mood. Goodluck in what you decide,

meg

Link to comment
Share on other sites

Thanks guys.

After having a good talk with my wife, we agreed that I needed to remain on SOME kind of AD. I had always been a defensive grouch without ADs, even when times were good. With the Paxil, I am content, though like ahhwhatsgoingon I didn't experience a lot of emotions of any kind.

I talked to my doc today (no pdoc yet though I probably need one). He agreed that my social disconnection could be a Paxil SE--or it could mean that I need MORE of it. When I explained to him that other people had correlated my social withdrawal with starting Paxil, and that it was a huge issue for me, he suggested switching to Wellbutrin. We're going to try that, and if it doesn't help, we'll go back to another SSRI like Celexa.

Fingers crossed. It sucks being crazy. Thanks, Dad. ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...